MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN HO TRIAL NECK SZ 8-13; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. SYN HO TRIAL NECK SZ 8-13; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71366508
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery the device was found missing.There was a delay below 30 minutes and no injury was reported.No backup device was available at the moment.The surgery was finished by using a standard trial stem and using the final implant.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, a review of this complaint case revealed there were no patient injuries reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to lost during transport or cleaning.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SYN HO TRIAL NECK SZ 8-13
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10293439
Report Number1020279-2020-03321
Device Sequence Number13655821
Product Code JDG
UDI-Device Identifier03596010199911
UDI-Public03596010199911
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71366508
Device Catalogue Number71366508
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/18/2020
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;